Forum

Aubagio and Tecfidera

Hi, I am currently taking Copaxone, but am due to change medication at my request. I have been offered either Aubagio (teriflunomide) or Tecfidera. Can anyone offer advice on their experiences of these two drugs, side effects etc?. I am worried about the immune suppression issue with both drugs as Copaxone isn’t immune suppressant. I am also worried about things like hair loss etc. For info, I am changing from Copaxone as it’s affecting my skin and body. I have tried many things to stay on it, but it gives me lumps and has caused lipodystrophy (or whatever the fat breakdown thing is called!) So I have dents in my legs and stomach which are quite noticeable. I feel I have given it a good go, but unfortunately long term it’s not for me. It’s a shame as I’ve had no other side effects with it.

Hi, I’ve been on Tecfidera for nearly 3 years. I take one tablet twice a day with food, I say food but in the morning I have it with a thick fruit smoothy. As I understand it Tec is not a immuno suppressant, in fact the notes from the ABN on this very site say so. My experience of Tec has been positive, no relapses in 3 years, MRI’s all good too. I recall some light flushing when I just started taking it but went away after a week or two and nothing since. There can be some serious side effects but they are vanishingly rare. No hair loss either. Some users see their lymphocyte count drop on Tec but it hasn’t happened to me yet. Blood tests are every 3 months so these things would be picked up routinely anyhow. Thus far, i can recommend it. Good luck, Retro.

1 Like

Hi,

I was on copaxone and I hated it. Started to hate the look of my body. So many dents and again I suffered from lipoatrophy which wasn’t good as it started to affect my self esteem.

I’ve switched to Tecfidera and recently started this. On my second week taking the higher dose and other than the odd flush at the start of taking the tablets I haven’t experienced any other side effects. Apparently it’s supposed to be a good drug, I hated injections and the site reactions so I told my neurologist that I wanted to try something different. I’m so glad I opted for Tecfidera, I just hope my blood levels don’t go low because I really want to stay on this medication!

2 Likes

Hi,

Thanks very much for the info. I guess it’s just a case of trying something to work out which is the best drug for each individual. I will probably give it a go and see how I get on.

1 Like

Hi,

Thanks for the info. I am the same with Copaxone. I’ve never had body image issues before so I don’t want them now at the age of 48! I guess it’s a case of trial an error - what works for one person may not be right for the other. Good look with the new drug. Fingers crossed it works out for you.